MAUDE Adverse Event Report: ANGIODYNAMICS THERMOPAD; RF PAD

ANGIODYNAMICS THERMOPAD; RF PAD
Catalog Number H7877001026480
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Codes Burn(s) (1757); Burn, Thermal (2530)
Date of Event 01/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported the defective disposable device is not available for return to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the investigation and any follow up information will be sent via a follow up medwatch.(b)(4).Device unavailable for return.
 
Event or Problem Description
As reported on to angiodynamics on (b)(6) 2017: the user reported to angiodynamics' sales rep.That they had a patient experience pad burns on their thighs during an rfa procedure.It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
This medwatch is not to report a device malfunction, but to report an adverse patient effect.There was no report of a device malfunction or patient complication during the procedure.As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of pad burns could not be confirmed because no sample or photographic evidence was provided.Though the complaint cannot be confirmed, the most likely cause to this complaint is due to pad burns being an anticipated procedural risk.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review provided by the thermo pad supplier revealed the following information: as stated on the ifu, used for this product: risk of pad burns: there is a risk of pad burns when using any electrosurgical device.With a monopolar device this risk will always exist.The thermo pad and its instructions for use on proper placements are designed to minimize that risk as much as possible.However, a risk still exists and tends to be greater in cases where ablation times are longer and more power is used.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
THERMOPAD
Common Device Name
RF PAD
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key6381249
Report Number1056436-2017-00031
Device Sequence Number16253975
Product Code GEI
UDI-Device IdentifierH7877001026480
UDI-PublicH7877001026480
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K031926
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH7877001026480
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/06/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;